Wednesday, 7 December 2011

Side effect of the day

The more I prescribe medication the more I realise that side effects play a huge part in patient's lives. Many of us  forget to think about side effects when patients consult  us. When I do think to take time to ask patients it's surprising what I hear.

Yesterday a patient with migraine told me that she had stopped her Topiramate some weeks before. She had been troubled by overwhelming urges to throw herself off the escalator at the local shopping centre. She had read in the drug packet literature that suicidal ideation could be a problem with the drug. Since stopping it, her rather bizarre urges had completely disappeared.

Fortunately she had worked this out herself and can now safely go to Milton Keynes to shop! If the motorist should always, 'think bike' I guess the doctor would be well advised to frequently' think drugs'.
Post a Comment

A message from the other side

No, not that side! But thank God got through surgery ok yesterday. And thanks to all for love support and prayer.